Alert archive / Kansas / Blowing Dust Advisories in 2014
Blowing Dust Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this blowing dust advisory at Apr 27, 2014, 3:03 PM CDT for 9 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2014, 3:03 PM CDT (20:03 UTC)
- Expired
- Apr 27, 2014, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2909 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -197 m²/s²
- 0-3 km storm-relative helicity
- -280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this blowing dust advisory went out at Apr 27, 11:04 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 27, 11:04 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1104 AM CDT Sun Apr 27 2014 .UPDATE... ISSUED AT 1054 AM CDT SUN APR 27 2014 The boundary layer winds, specifically in the 0-1 km layer, average around 40 knots across a significant area along the KS/OK line, and behind an impressive isallobaric rise is western KS this afternoon. Even with lapse rates with 6.5 Deg/KM The mixed layer wind support local sustained winds around 40 knots with gusts above 50 knots this afternoon in the extreme southwest. The advisory was extended temporally for most of the area and replaced with a High Wind Warning from about Syracuse to Meade westward. && .SHORT TERM...(Today and tonight) ISSUED AT 319 AM CDT SUN APR 27 2014 The latest UA analysis from Saturday evening showed a compact and vigorous closed upper level low over northern New Mexico. The early morning water vapor imagery showed this system turning northeast, as progged by all the deterministic models. At the surface the dryline had made a rapid retreat to the west and had moved through Dodge City and was approaching Garden City during the last evening. Surface dew points had surged into the upper 50s and lower 60s in the moist sector. By 3 AM, scattered thunderstorms had rapidly moved out of Oklahoma and were developing across the far southeast County Warning Area in Barber County. Elsewhere the atmosphere was too capped with a very warm elevated mixed layer present. The cold front associated with the ejecting upper low will move rapidly east and overtake the dryline later this morning, essentially ending chances for thunderstorms across my eastern counties. However, rapid destabilization will take place later this afternoon under relatively cold air aloft in association with the upper system. There should be high based showers later this morning or afternoon across the far western counties. Not sure how far to spread this activity but will leave it out west for now. With deep mixing expected during the day the surface winds should become quite strong and should easily exceed the threshold for a wind advisory. With the strong wind and drying air across the eastern row of counties, the fire danger will become very high during the afternoon hours. Will moderate the temperatures somewhat across the far west where there might be the high based showers and additional cloud cover. Tonight it will remain breezy but with decoupling of the boundary layer, winds should be substantially less than the afternoon hours. .LONG TERM...(Monday through Saturday) ISSUED AT 319 AM CDT SUN APR 27 2014 Monday will start with the upper level low pressure system centered over south central Nebraska, with southwest Kansas being in the back side, northwest flow of the upper low. There could be just enough elevated wrap around moisture to produce a few showers across the northeast half of our CWA, northeast of a line from Scott City to Dodge City to Pratt. This would just produce a few light showers or rain, with not much accumulation. Then there will be a second round of showers on Tuesday when a cold front comes barreling down the western Plains. The surface pressure gradient will intensify by mid day Tuesday, and the northwest surface winds will really howl. Wind speeds could even reach High Wind Warning criteria by afternoon. The Tuesday showers will be a little more substantial and widespread than on Monday, and could produce from 0.02 to 0.06 inch of rain, which will be welcome in these drought areas. Of course, with clouds, showers and wind, the temperature will be held down as well. Highs Tuesday will only reach the middle 50s in the Wakeeney, Scott City and Dighton areas, and the lower 60s down in the Barber County area. Wednesday will not be much warmer than Tuesday, but I think the showers will have pulled to the east by then. Winds will continue to be from the northwest, but should 'only' be in the 20 to 30 mph range on Wednesday. Thursday will show the beginning of a warming trend, with afternoon highs in the 60s, warming through the 70s on Saturday, and perhaps a few mid 80s in our south along the Oklahoma border by Sunday. Minimum temperatures will likely get some attention, with cold air settling in Tuesday, Wednesday and Thursday nights. Lows will reach the mid to upper 30s each of those night, and some frost could form. Will wait just a another day or two to add patchy frost to the grids. Friday night and Saturday night, the mins will raise into the 40s. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) ISSUED AT 614 AM CDT SUN APR 27 2014 Besides wind, this forecast will be VFR. As an upper level low tracks from extreme southwest Kansas this morning to south central Nebraska tonight, some high clouds will be wrapping to the west and south. Surface winds will blow hard from the southwest at 24G32KT, then shift to the west this afternoon at 28G40KT. && .FIRE WEATHER... ISSUED AT 319 AM CDT SUN APR 27 2014 Red Flag conditions will be present later this afternoon across my far eastern counties, including Hays, LaCrosse, Larned, St. John, Pratt and Medicine Lodge. With the passage of the dryline and then Pacific front, the air will become quite dry as temperatures rise into the 70s. Relative humidity will drop into the teens and the surface wind will become strong. Humidity will rise back into 20 to 30 percent range by evening. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 43 66 43 / 10 10 20 30 GCK 70 41 64 41 / 10 10 20 30 EHA 68 40 64 42 / 20 10 10 20 LBL 71 40 67 42 / 10 10 10 20 HYS 73 44 62 43 / 10 10 20 40 P28 79 47 70 46 / 10 10 10 30 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY until 8 PM CDT this evening FOR KSZ030-031-043>046- 063>066-077>081-088>090. RED FLAG WARNING until 6 PM CDT this evening FOR KSZ031-046-065- 066-081-090. HIGH WIND WARNING until 8 PM CDT /7 PM MDT/ this evening FOR KSZ061-062-074>076-084>087. && UPDATE...Russell SHORT TERM...Hutton LONG TERM...Burke AVIATION...Burke FIRE WEATHER...Hutton
Hazardous weather outlook, Apr 27, 3:37 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 337 AM CDT SUN APR 27 2014 KSZ030-043>045-061>064-074>080-084>089-280845- TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE- 337 AM CDT SUN APR 27 2014 /237 AM MDT SUN APR 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL... SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SOUTHWEST TO WEST WINDS WILL BECOME VERY STRONG LATER THIS MORNING AND WILL CONTINUE THIS AFTERNOON. THERE COULD BE LOCAL AREAS OF BLOWING DUST NEAR FIELDS THAT DO NOT HAVE MUCH VEGETATIVE COVER. SEE THE LATEST WIND ADVISORY COVERING THIS EVENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ031-046-065-066-081-090-280845- ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- 337 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SOUTHWEST TO WEST WINDS WILL BECOME VERY STRONG LATER THIS MORNING AND WILL CONTINUE THIS AFTERNOON. THERE COULD BE LOCAL AREAS OF BLOWING DUST NEAR FIELDS THAT DO NOT HAVE MUCH VEGETATIVE COVER. SEE THE LATEST WIND ADVISORY COVERING THIS EVENT. IN ADDITION, RELATIVE HUMIDITY WILL DROP INTO THE TEENS THIS AFTERNOON AND WITH THE STRONG WIND THE FIRE DANGER WILL BE VERY HIGH. SEE THE LATEST RED FLAG WARNING PRODUCE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Apr 27, 12:45 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1245 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM NON-TSTM WND GST 1 NE JOHNSON CITY 37.58N 101.74W
04/27/2014 M61 MPH STANTON KS AWOS
&&
MRUSSELLLocal storm report, Apr 27, 1:00 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
100 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM NON-TSTM WND GST 2 SW HUGOTON 37.16N 101.37W
04/27/2014 M58 MPH STEVENS KS AWOS
&&
MRUSSELLLocal storm report, Apr 27, 2:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
252 PM CDT SUN APR 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM NON-TSTM WND GST 1 NE JOHNSON CITY 37.58N 101.73W
04/27/2014 M61 MPH STANTON KS MESONET
MESONET STATION 1 NE JOHNSON CITY /KJHN/
0234 PM NON-TSTM WND GST 1 NNE SYRACUSE 37.99N 101.75W
04/27/2014 M60 MPH HAMILTON KS MESONET
MESONET STATION SYRACUSE /K3K3/
0106 PM NON-TSTM WND GST 2 NNW ULYSSES 37.60N 101.37W
04/27/2014 M60 MPH GRANT KS MESONET
MESONET STATION 1 NW ULYSSES /KULS/
0202 PM NON-TSTM WND GST 3 NE ROZEL 38.22N 99.36W
04/27/2014 M57 MPH PAWNEE KS MESONET
MESONET STATION 2 ENE ROZEL /EW3053/
1258 PM NON-TSTM WND GST 1 S COOLIDGE 38.03N 102.01W
04/27/2014 M54 MPH HAMILTON KS MESONET
MESONET STATION 1 S COOLIDGE /K5COO/
0137 PM NON-TSTM WND GST 1 ESE KENDALL 37.93N 101.52W
04/27/2014 M53 MPH KEARNY KS MESONET
MESONET STATION 1 ESE KENDALL /DW5288/
0235 PM NON-TSTM WND GST 2 SSW IUKA 37.70N 98.75W
04/27/2014 M52 MPH PRATT KS AWOS
AWOS STATION PRATT INDUSTRIAL AIRPORT AWOS
SITE /PTT/
0135 PM NON-TSTM WND GST 1 W LIBERAL 37.04N 100.96W
04/27/2014 M52 MPH SEWARD KS AWOS
AWOS STATION LIBERAL MUNICIPAL AIRPORT AWOS
/LBL/
0204 PM NON-TSTM WND GST 3 ENE DODGE CITY 37.77N 99.97W
04/27/2014 M51 MPH FORD KS ASOS
ASOS STATION DODGE CITY, KS /DDC/
&&
NWS DODGE CITY KS
IRIS SYSTEMThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:50 AM CDT | Red Flag Warning | DDC | Barber, Ellis, Pawnee, Pratt, Rush, Stafford | 12 hr |
| Apr 27, 4:17 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 16 hr |
| Apr 27, 10:15 AM CDT | High Wind Warning | DDC | Grant, Hamilton, Haskell, Kearny, Meade, Morton and 3 more | 10 hr |
| Apr 27, 3:03 PM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 77 min |
| Apr 27, 4:20 PM CDT | High Wind Watch | DDC | Edwards, Ellis, Finney, Ford, Gray, Hamilton and 11 more | 11 hr |
Nearby
Blowing Dust Advisories in Kansas, 2014Every blowing dust advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.